Depression Home > Drug Interactions With Desipramine
desipramine are related to a potentially dangerous group of symptoms known as serotonin syndrome. Such symptoms might include:Serotonin syndrome usually occurs when people take more than one medication that affects serotonin at the same time. Talk to your healthcare provider before taking these medications together. In many cases, such combinations are still recommended, although with more careful monitoring. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
- Fast heartbeat
- Feeling faint
- Muscle spasm
- Difficulty walking
Interactions With Desipramine Explained
The following sections explain in detail the potentially negative interactions that can occur when desipramine is combined with any of the drugs listed above.
Desipramine may enhance the effects of alcohol. This can lead to an increased risk of suicidal thoughts and other desipramine overdose symptoms. Make sure to talk with your healthcare provider about drinking alcohol while taking desipramine.
Anticholinergic MedicationsTaking desipramine with anticholinergic medications may cause increased side effects. Talk with your healthcare provider before using these medications together, as your dosages may need to be reduced. Since some of these types of drugs are found in over-the-counter medicines, you should not treat yourself for the common cold, a cough, or allergies without first talking with your healthcare provider.
Taking desipramine with arrhythmia medications can increase your risk of a dangerous arrhythmia called QT prolongation. Also, certain arrhythmia medications can increase the level of desipramine in your blood, increasing your risk of side effects. Talk with your healthcare provider before taking these medications together.